Thunderstorm Wind, St. Johns
- When
- June 10, 3:20 PM EST
- Where
- St. Johns County, Hastings
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 29.720, -81.520
Trees were blown down over a road. Time of damage based on radar.
Mean layer SW flow combined with a pocket of mid level dry air and cool 500 mb temps around -7 to -8 deg C interacted over an unstable airmass which spawned some scattered severe storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Mean layer SW flow combined with a pocket of mid level dry air and cool 500 mb temps around -7 to -8 deg C interacted over an unstable airmass which spawned some scattered severe storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 10, 12:40 PM EST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 140 PM EDT TUE JUN 10 2014 .SHORT TERM /THROUGH THURSDAY/... INITIAL CONVECTION IS BEGINNING TO DEVELOP ACROSS NORTH-CENTRAL FL IN THE DEEPEST MOISTURE AND SOME LIFT AS A WEAK IMPULSE CROSSES THE AREA ALONG WITH SEABREEZE INTERACTIONS. HIGH RESOLUTION MODELS IN GENERAL AGREEMENT INCREASING COVERAGE ACROSS MOST OF NE FL KEEPING MUCH OF SE GA DRY UNDER SOMEWHAT DRIER AIR. WILL CAP POPS AT HIGH END SCATTERED LATER THIS AFTN ACROSS NORTH-CENTRAL FL...WITH LOW END SCATTERED ACROSS EXTREME NE FL WITH ISOLATED POPS ACROSS SE GA. PRECIP WILL DIMINISH AFTER SUNSET...WITH DRY CONDITIONS OVERNIGHT. LOWS TNGT WILL RANGE FROM THE UPPER 60S TO LOWER 70S INLAND...WITH MID 70S COAST. WEDNESDAY...A RATHER DEEP TROUGH WILL APPROACH THE AREA...WITH A MORE SIGNIFICANT SHORTWAVE ROTATING ACROSS THE REGION BY WEDNESDAY AFTN. THIS WILL COMBINE WITH SMALL SCALE/SEABREEZE INTERACTIONS FURTHER SOUTH ACROSS THE FL PENINSULA TO GENERATE ABOVE AVERAGE PRECIP COVERAGE. WILL USE NUMEROUS POPS FOR ALL AREAS WEDNESDAY AFTN. THICKER CLOUDS AND EARLIER ONSET OF PRECIP WILL LIKELY TEMPER HEATING QUITE A BIT...THUS AMOUNT OF TSTMS ARE IN QUESTION...BUT FOR NOW WILL USE NUMEROUS TSTMS FOR MOST AREAS. A FEW STORMS...ESPECIALLY ACROSS NE FL...COULD BECOME STRONG IN THE AFTN WITH GUSTY WINDS THE MAIN THREAT. HIGH TEMPERATURES WILL BE COOLER DUE TO CLOUDS/PRECIP,..WITH MID TO UPPER 80S FOR MOST AREAS. WEDNESDAY NIGHT/THURSDAY...STORMS WILL TRACK OFF THE EAST COAST THROUGH THE EVENING WITH A LULL IN ACTIVITY OVER LAND AFTER MIDNIGHT. STORMS SHOULD DEVELOP NEAR THE GULF COAST EARLY MORNING AND DEEP SWLY FLOW WILL SPREAD THE NUMEROUS SHOWERS/STORMS INLAND TOWARD THE ATLC COAST DURING THE DAY AND INTO THE ATLC. MODELS SHOW A SIGNIFICANT SHORTWAVE TROUGH SWINGING THROUGH THURS NIGHT AND WILL KEEP LOW END POPS MOST OF THE NIGHT. MAX TEMPS WILL BE IN THE 80S DUE TO RAIN AND CLOUDS. LOWS WILL BE NEAR CLIMO IN THE UPPER 60S TO LOWER 70S. .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... MODELS DIFFER WITH TIMING OF UPPER TROUGH THIS WEEKEND. THE ECMWF IS FASTER...SHOWING A CLOSED LOW OVER AL/GA ON SATURDAY/SUNDAY... THEN LIFT THE LOW INTO THE CAROLINAS EARLY NEXT WEEK. THE GFS SHOWS A CLOSED LOW OVER THE LOWER MISS VALLEY FRIDAY/SAT...THEN SHOWS A RIDGE BRIDGING THE TROUGH WHICH LIFT NORTHWARD. BOTH SHOW RIDGING OVER FL PENINSULA BY TUESDAY. THESE DIFFERENCES HAVE CHANGED LITTLE IN LATEST MODEL RUNS...THEREFORE WILL MAINTAIN CURRENT FORECAST. EXPECT SCATTERED THUNDERSTORMS EACH AFTN/EVE. SOUTHWESTERLY FLOW PERSISTS FRI/SAT THEN A MORE SOLID EASTERLY TO SELY FLOW RETURNING SUNDAY THROUGH TUESDAY. IF THIS PLAYS OUT THIS WAY...THEN ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP NEAR THE ATLANTIC COAST IN THE MORNING...PUSHING WEST AND BECOMING MORE SCATTERED DURING BY AFTERNOON WITH SOME ENHANCEMENT POSSIBLE NEAR THE I-75 CORRIDOR IN THE AFTERNOON. && .AVIATION... VFR WILL GENERALLY PREVAIL FOR THE NEXT 24 HOURS. WILL USE VCTS FOR SCATTERED TSTMS ACROSS NE FL PORTS THROUGH 00-02Z. WILL USE PREVAILING -SHRA WITH VCTS BY 16-18Z WEDNESDAY. && .MARINE... OFFSHORE FLOW WILL CONTINUE THROUGH MOST OF THE WEEK...BECOMING ONSHORE OVER THE WEEKEND. LOCAL SEA BREEZES CAN BE EXPECTED ALONG THE COAST DURING THE AFTERNOON AND EVENING HOURS. SPEEDS WILL GENERALLY REMAIN IN THE 10-15 KNOT RANGE WITH SEAS 2-4 FT. MAIN THREAT WILL BE OFFSHORE MOVING STORMS WITH GUSTY WINDS AND FREQUENT LIGHTNING ON WED/THU. RIP CURRENTS: LOW RISK THROUGH WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 88 68 87 / 20 70 70 50 SSI 75 84 72 85 / 10 70 60 60 JAX 72 88 69 86 / 30 70 70 60 SGJ 74 86 71 84 / 30 70 70 60 GNV 70 88 68 87 / 40 60 60 70 OCF 71 88 70 87 / 40 60 60 70 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ALLEN/TRABERT/PETERSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 210 PM EDT TUE JUN 10 2014 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-111000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 210 PM EDT TUE JUN 10 2014 ...ISOLATED STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING WITH THE HIGHEST COVERAGE ACROSS THE INLAND AREAS BETWEEN THE I-95 AND U.S. 301 HIGHWAY CORRIDORS. ISOLATED STRONG STORMS WITH GUSTY WINDS...HAIL...LOCALLY HEAVY RAINS AND FREQUENT DEADLY LIGHTNING STRIKES WILL BE POSSIBLE. CONVECTION WILL END AROUND SUNSET ALTHOUGH SOME ACTIVITY WILL LINGER UNTIL MIDNIGHT ACROSS INLAND LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NUMEROUS THUNDERSTORMS ARE EXPECTED WEDNESDAY AND THURSDAY WITH A FEW STRONG STORMS POSSIBLE BOTH DAYS THAT WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...HAIL...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES. A RETURN TO TYPICAL SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED FROM FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 316 PM EDT TUE JUN 10 2014 FLZ037-102000- PUTNAM- 316 PM EDT TUE JUN 10 2014 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR PUTNAM COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 400 PM EDT... AT 316 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER SATSUMA...MOVING NORTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SATSUMA AND SAN MATEO THROUGH 400 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2961 8178 2966 8155 2952 8156 2949 8170 TIME...MOT...LOC 1916Z 184DEG 5KT 2957 8165 NELSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 316 PM EDT TUE JUN 10 2014 FLZ037-101945- PUTNAM- 316 PM EDT TUE JUN 10 2014 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR PUTNAM COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 345 PM EDT... AT 316 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER SATSUMA...MOVING NORTH AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SATSUMA...SAN MATEO...EAST PALATKA...PALATKA...BARDIN AND BOSTWICK THROUGH 345 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2977 8176 2978 8158 2953 8157 2952 8172 TIME...MOT...LOC 1916Z 176DEG 12KT 2956 8166 TRABERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 338 PM EDT TUE JUN 10 2014 FLZ040-102030- MARION- 338 PM EDT TUE JUN 10 2014 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 430 PM EDT... AT 338 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF LOWELL...MOVING NORTH AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND LOWELL...SPARR AND REDDICK THROUGH 430 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2939 8223 2940 8205 2920 8217 2920 8223 TIME...MOT...LOC 1938Z 202DEG 8KT 2929 8218 NELSON
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
344 PM EDT TUE JUN 10 2014
FLZ037-102030-
PUTNAM-
344 PM EDT TUE JUN 10 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR PUTNAM COUNTY
FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 430
PM EDT...
AT 344 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER CRESCENT CITY...MOVING NORTHWEST AT
15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
CRESCENT CITY...LAKE COMO...POMONA PARK AND WELAKA THROUGH 430 PM
EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.
LAT...LON 2937 8153 2949 8171 2957 8154 2954 8152
2949 8152 2945 8149 2941 8148
TIME...MOT...LOC 1944Z 129DEG 12KT 2945 8154
NELSONSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
352 PM EDT TUE JUN 10 2014
FLZ032-037-102045-
CLAY-PUTNAM-
352 PM EDT TUE JUN 10 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CLAY AND PUTNAM
COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 445 PM EDT...
AT 353 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF ORANGE MILLS...MOVING
NORTHWEST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND FEDERAL POINT...ORANGE MILLS...EAST PALATKA AND BOSTWICK
THROUGH 445 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2961 8159 2985 8186 2998 8164 2991 8160
2989 8161 2983 8158 2981 8157 2978 8154
2973 8152 2964 8152
TIME...MOT...LOC 1953Z 154DEG 14KT 2974 8160
NELSONSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 413 PM EDT TUE JUN 10 2014 FLZ036-037-040-102100- ALACHUA-MARION-PUTNAM- 413 PM EDT TUE JUN 10 2014 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ALACHUA... PUTNAM AND MARION COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 500 PM EDT... AT 413 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER CITRA...MOVING NORTH AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND CITRA...CROSS CREEK AND LOCHLOOSA THROUGH 500 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. LAT...LON 2959 8219 2959 8197 2940 8203 2939 8220 TIME...MOT...LOC 2013Z 198DEG 11KT 2941 8211 NELSON
The Jacksonville radar (KJAX), 87 km away, was scanning. The volume nearest the first event began at 20:21 UTC.
4 thunderstorm wind, 1 hail. Local standard time, as filed.
Trees were blown down over a road. Time of damage based on radar.
The spotter also estimated 50 mph winds.
Trees and power lines were blown down. The time of damage was based on radar imagery.
Trees were blown down in Taylor. The time of damage was based on radar imagery.
Numerous trees were blown down across the county. The time of damage was based on radar.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2014Every state in 2014This day in weather historyWarnings in Florida, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 525090, 525094, 525091, 525092, 525093.